Skip to main content
Log in

Discrete Equivalence of Non-positive at Infinity Plane Valuations

Results in Mathematics Aims and scope Submit manuscript

Cite this article


Non-positive at infinity valuations are a class of real plane valuations which have a nice geometrical behavior. They are divided in three types. We study the dual graphs of non-positive at infinity valuations and give an algorithm for obtaining them. Moreover we compare these graphs attending the type of their corresponding valuation.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Fig. 1

Similar content being viewed by others


  1. Abhyankar, S.: Local uniformization on algebraic surfaces over ground fields of characteristic \(p\ne 0\). Ann. Math. 2(63), 491–526 (1956)

    Article  Google Scholar 

  2. Campillo, A., Piltant, O., Reguera, A.: Curves and divisors on surfaces associated to plane curves with one place at infinity. Proc. Lond. Math. Soc. 84, 559–580 (2002)

    Article  Google Scholar 

  3. Ciliberto, C., Farnik, M., Küronya, A., Lozovanu, V., Roé, J., Shramov, C.: Newton–Okounkov bodies sprouting on the valuative tree. Rend. Circ. Mat. Palermo 2(66), 161–194 (2017)

    Article  MathSciNet  Google Scholar 

  4. Cutkosky, S.D., Ein, L., Lazarsfeld, R.: Positivity and complexity of ideal sheaves. Math. Ann. 321(2), 213–234 (2001)

    Article  MathSciNet  Google Scholar 

  5. Cutkosky, S.D., Vinh, P.A.: Valuation semigroups of two dimensional rings. Proc. Lond. Math. Soc. 108, 350–384 (2014)

    Article  MathSciNet  Google Scholar 

  6. Delgado, F., Galindo, C., Núñez, A.: Saturation for valuations on two-dimensional regular local rings. Math. Z. 234, 519–550 (2000)

    Article  MathSciNet  Google Scholar 

  7. Dumnicki, M., Harbourne, B., Küronya, A., Roé, J., Szemberg, T.: Very general monomial valuations of \({\mathbb{P}}^2\) and a Nagata type conjecture. Commun. Anal. Geom. 25, 125–161 (2017)

    Article  Google Scholar 

  8. Favre, C., Jonsson, M.: The Valuative Tree, volume 1853 of Lecture Notes in Mathematics Springer, Berlin (2004)

  9. Favre, C., Jonsson, M.: Eigenvaluations. Ann. Sci. Éc. Norm. Sup. 40, 309–349 (2007)

    Article  MathSciNet  Google Scholar 

  10. Favre, C., Jonsson, M.: Dynamical compactifications of \({\mathbb{C}}^2\). Ann. Math. 173, 211–248 (2011)

    Article  MathSciNet  Google Scholar 

  11. Galindo, C.: Plane valuations and their completions. Commun. Algebra 23(6), 2107–2123 (1995)

    Article  MathSciNet  Google Scholar 

  12. Galindo, C., Monserrat, F.: The cone of curves and the Cox ring of rational surfaces given by divisorial valuations. Adv. Math. 290, 1040–1061 (2016)

    Article  MathSciNet  Google Scholar 

  13. Galindo, C., Monserrat, F., Moreno-Ávila, C.-J.: Seshadri-type constants and Newton–Okounkov bodies for non-positive at infinity divisorial valuations of Hirzebruch surfaces (2019). arXiv:1905.03531

  14. Galindo, C., Monserrat, F., Moreno-Ávila, C.-J.: Non-positive and negative at infinity divisorial valuations of Hirzebruch surfaces. Rev. Mat. Complut. 33, 349–372 (2020)

    Article  MathSciNet  Google Scholar 

  15. Galindo, C., Monserrat, F., Moyano-Fernández, J.: Minimal plane valuations. J. Algebraic Geom. 27, 751–783 (2018)

    Article  MathSciNet  Google Scholar 

  16. Galindo, C., Monserrat, F., Moyano-Fernández, J., Nickel, M.: Newton–Okounkov bodies of exceptional curve valuations. Rev. Mat. Iberoam. 36(7), 2147–2182 (2020)

    Article  MathSciNet  Google Scholar 

  17. Herrera-Govantes, F.J., Olalla-Acosta, M.A., Spivakovsky, M., Teissier, B.: Extending a valuation centered in a local domain to the formal completion. Proc. Lond. Math. Soc. 105, 571–621 (2012)

    Article  MathSciNet  Google Scholar 

  18. Jonsson, M.: Dynamics of Berkovich Spaces in Low Dimensions, Cambridge Tracts in Mathematics. Springer (2015)

  19. Kaveh, K., Khovanskii, A.: Newton–Okounkov bodies, semigroups of integral points, graded algebras and intersection theory. Ann. Math. 176, 925–978 (2012)

    Article  MathSciNet  Google Scholar 

  20. Mondal, P.: How to determine the sign of a valuation on \(\mathbb{C}[x, y]\). Mich. Math. J. 66, 227–244 (2017)

    Article  MathSciNet  Google Scholar 

  21. Novakoski, J., Spivakovsky, M.: Key polynomials and pseudo-convergent sequences. J. Algebra 495, 199–219 (2018)

    Article  MathSciNet  Google Scholar 

  22. Okounkov, A.: Why would multiplicities be log-concave? In: The Orbit Method in Geometry and Physics (Marseille, 2000), volume 213 of Programming Mathematical, pp. 329–347. Birkhäuser, Boston (2003)

  23. Spivakovsky, M.: Valuations in function fields of surfaces. Am. J. Math. 112, 107–156 (1990)

    Article  MathSciNet  Google Scholar 

  24. Teissier, B.: Valuations, deformations, and toric geometry. In: Valuation Theory and Its Applications, II (Saskatoon, SK, 1999), volume 33 of Fields Institute Communications, pp. 361–459. American Mathematical Society, Providence (2003)

  25. Teissier, B., Overweight deformations of affine toric varieties and local uniformization. In: Valuation Theory in Interaction, EMS Ser. Congr. Rep. Eur. Math. Soc., Zurich (2014)

  26. Zariski, O.: Local uniformization on algebraic varieties. Ann. Math. 2(41), 852–896 (1940)

    Article  MathSciNet  Google Scholar 

  27. Zariski, O., Samuel, P.: Commutative Algebra II. Vol. II. Graduate Texts in Mathematics, vol. 29 (1975)

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Carlos Jesús Moreno-Ávila.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Partially supported by the Spanish Government (MCI/AEI/FEDER, UE), Grants PGC2018-096446-B-C22, RED2018-102583-T and BES-2016-076314, as well as by Generalitat Valenciana, Grant AICO-2019-223 and Universitat Jaume I, Grant UJI-B2018-10.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Galindo, C., Monserrat, F. & Moreno-Ávila, C.J. Discrete Equivalence of Non-positive at Infinity Plane Valuations. Results Math 76, 146 (2021).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification